Alert archive / Indiana / Freeze Warnings in 2020
Freeze Warning 7, NWS Northern Indiana
NWS Northern Indiana issued this freeze warning at Oct 15, 2020, 3:57 AM EDT for 21 counties in Indiana; 4 counties in Michigan. It took effect at Oct 16, 2020, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2020, 3:57 AM EDT (07:57 UTC)
- In effect from
- Oct 16, 2020, 2:00 AM EDT
- Expired
- Oct 16, 2020, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
All 25 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 22 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1619 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 733 m²/s²
- 0-3 km storm-relative helicity
- 889 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this freeze warning went out at Oct 15, 1:26 AM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Oct 15, 1:26 AM EDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 126 AM EDT Thu Oct 15 2020 .SYNOPSIS... Issued at 120 AM EDT Thu Oct 15 2020 Cooler air will overspread the region today through the weekend. There will be some scattered showers this morning across parts of northern Indiana and southern Michigan. The rain will shift east into northwest by midday through the early afternoon. Highs will mainly be in the 50s. Dry weather returns for Friday and Saturday, though it will remain cool. Lows Thursday and Friday night will be in the lower to middle 30s with frost. && .SHORT TERM...(This Evening through Thursday) Issued at 230 PM EDT Wed Oct 14 2020 Water vapor imagery depicting short wave over northwest MN rounding the base of upper trough associated with deep closed low over central Canada. Latest surface analysis has associated low pressure nearly co-located with this feature with cold front extending back to frontal wave in western KS. Initial moisture surge into the mid-MS valley ahead of the front will have PW values over one inch across central Illinois this evening. This is expected to split off into a northern component with primary surface low in northern great lakes and southern component lagging back with frontal wave as cold front approaches and moves through the area Thursday. This combined with dry boundary/low levels will provide little in the way of precip for the area...as bore out by ensemble members continuing trend of clustering below 0.1 inches. Latest trend in deterministic models has better upper jet dynamics supporting large scale lifting late Thursday and over our SE CWA. All this supports previous forecast of lowering QPF and keeping POPs in chance range...with focus toward SE CWA. Mild conditions for tonight as modest WAA ahead of the cold front will keep lows 50-55F while extensive cloud cover and passage of cold front will keep highs Thursday only 55-60F. && .LONG TERM...(Thursday Night through Wednesday) Issued at 230 PM EDT Wed Oct 14 2020 Much colder air spills into the region in the wake of Thursday's frontal passage. Good clustering among the global ensemble members has low level thermal trough dropping 850mb temps 0 to -5C. This will bring frost potential to the area Friday morning with lows in the mid 30s and frost and possibly freezing temps Saturday morning. A broad upper level trough will be the prevailing feature through much of the extended as deep closed low pivots through the Hudson Bay. Short wave energy rotating through the base of the trough is expected to move across the northern great lakes and into eastern Ontario this weekend. Associated surface low will once again be well north of the area as it lifts northeast from the upper MS valley toward James Bay. Trailing cold front will bring precip chances back into the area Sunday afternoon. Large model differences resulting in extended low chance POPs from NBM beginning of next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 125 AM EDT Thu Oct 15 2020 Low level jet shifting east into northwest Ohio, along with veering surface winds associated with frontal boundary slicing through northern Indianan, between KSBN/KFWA to bring end of LLWS. Focus shifts on shortwave over central Illinois to move up along front that should lend increased shower activity, especially for KFWA area. Continued period of post frontal MVFR ceilings with deeper cold air advection/lowered condensation levels. However this should mixout into VFR ceilings by early/mid afternoon. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 5 AM EDT Friday for LMZ043-046. && SYNOPSIS...Murphy SHORT TERM...JAL LONG TERM...JAL AVIATION...Murphy Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 14, 5:20 AM EDT, 22 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 520 AM EDT Wed Oct 14 2020 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-150930- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 520 AM EDT Wed Oct 14 2020 /420 AM CDT Wed Oct 14 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Dry and windy conditions this afternoon in northern Indiana mainly along and west of Highway 31 may bring an elevated risk of field fires. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Frost and freezing temperatures are possible Thursday and Friday nights. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-150930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 520 AM EDT Wed Oct 14 2020 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous conditions for small craft are possible at times Thursday through Sunday.
In the hours before
Local storm report, Oct 15, 12:40 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1240 AM EDT THU OCT 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM NON-TSTM WND GST 5 WNW LONG BEACH 41.77N 86.94W
10/14/2020 M45 MPH LMZ046 IN C-MAN STATION
&&The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 9:56 PM EDT | Small Craft Advisory | IWX | 49 hr | |
| Oct 15, 2:54 PM EDT | Gale Watch | IWX | 14 hr | |
| Oct 15, 3:57 AM EDT | Frost Advisory | IWX | Allen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more | 28 hr |
Nearby
Freeze Warnings in Indiana, 2020Freeze Warnings in Michigan, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.